Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 172, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 1, 2011, 5:35 PM EDT for Henry County, Putnam County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 5:35 PM EDT (21:35 UTC)
- Expired
- Aug 1, 2011, 6:04 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 147 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2432 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS53 KIWX 012135
SVRIWX
OHC069-137-012215-
/O.NEW.KIWX.SV.W.0172.110801T2135Z-110801T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN NORTHWEST OHIO...
NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL OHIO...
* UNTIL 615 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
4 MILES SOUTHWEST OF MCCLURE...OR 9 MILES SOUTHEAST OF NAPOLEON...
AND MOVING SOUTH AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DESHLER...
LEIPSIC...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
HAMLER...GALLUP...BELMORE...PRENTISS AND WEST LEIPSIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4108 8401 4135 8408 4138 8390 4129 8386
4109 8387
TIME...MOT...LOC 2135Z 347DEG 14KT 4132 8398
WIND...HAIL 60MPH 1.00IN
$$
MCS2 follow-up statements
689 WWUS53 KIWX 012156 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 556 PM EDT MON AUG 1 2011 OHC069-137-012215- /O.CON.KIWX.SV.W.0172.000000T0000Z-110801T2215Z/ PUTNAM OH-HENRY OH- 556 PM EDT MON AUG 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SOUTHEASTERN HENRY AND NORTHEASTERN PUTNAM COUNTIES... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR DESHLER...OR ABOUT 14 MILES NORTH OF OTTAWA...AND MOVING SOUTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE... LEIPSIC...PRENTISS...BELMORE AND WEST LEIPSIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4108 8400 4124 8403 4126 8387 4109 8387 TIME...MOT...LOC 2156Z 347DEG 16KT 4120 8395 WIND...HAIL 60MPH 1.00IN $$ MCS
621 WWUS53 KIWX 012204 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 604 PM EDT MON AUG 1 2011 OHC069-137-012215- /O.CAN.KIWX.SV.W.0172.000000T0000Z-110801T2215Z/ PUTNAM OH-HENRY OH- 604 PM EDT MON AUG 1 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY AND NORTHEASTERN PUTNAM COUNTIES IS CANCELLED... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE... THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4108 8400 4124 8403 4126 8387 4109 8387 TIME...MOT...LOC 2205Z 347DEG 16KT 4116 8394 $$ MCS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:35 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 1, 4:35 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 435 PM EDT MON AUG 1 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT NEAR TERM CONVECTIVE POTENTIAL THROUGH EARLY THIS EVENING...AND THEN AGAIN LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT WILL CONTINUE TO BE THE CONCERNS. BROAD UPPER FORCING IN THE FORM OF A SHEARED VORT MAX ASSOCIATED WITH A FAIRLY STRONG JET STREAK TRACKING ACROSS THE GREAT LAKES REGION WILL CONTINUE TO BE THE MAIN MID/UPPER LEVEL FORCING MECHANISM LATE THIS AFTERNOON. PLENTY OF INSTABILITY...WITH AN AXIS OF 100 MB MLCAPES ON THE ORDER OF 2500 TO 3000 J/KG ACROSS FAR NORTHERN INDIANA INTO NORTHWEST OHIO. STRONGER DPVA WITH THIS SHEARED VORT APPEARS TO BE SHIFTING ACROSS EXTREME NORTHEAST PORTIONS OF THE AREA AND STRONGER FORCING MAY BE SHIFTING EAST OF THE AREA OVER THE NEXT FEW HOURS. DEEP LAYER SHEAR ALSO SUFFICIENT FOR SEVERE STORMS IN THE 30 TO 40 KNOT RANGE. DESPITE THE FAVORABLE COMBINATION OF INSTABILITY AND SHEAR...SLOWLY EASTWARD MIGRATING UPPER FORCING AND VERY WEAK NATURE TO LOW LEVEL CONVERGENCE FIELDS MAY LIMIT SEVERE POTENTIAL. HOWEVER...POSSIBILITY OF AN ISOLATED SEVERE STORM WILL CONTINUE AT LEAST THROUGH LATE AFTERNOON ACROSS NORTHWEST OHIO. COULD SEE ADDITIONAL ISOLATED SHOWERS AND STORMS DEVELOP WESTWARD ACROSS SOUTHWEST AND CENTRAL PORTIONS OF THE CWA WITH A WEAK LOW LEVEL MOISTURE CONVERGENT BOUNDARY WITH THE TROUGH...BUT BEING EVEN FURTHER DIVORCED FROM STRONGER FORCING THE CONFIDENCE IN THIS SCENARIO IS QUITE LOW. TURNING ATTENTION UPSTREAM...SATELLITE IMAGERY AND REGIONAL RADAR MOSAIC DEPICTS NEXT MCS ACROSS SOUTH CENTRAL MINNESOTA. FORWARD PROPAGATING CORFIDI VECTORS AND THICKNESS ORIENTATION FAVOR EVENTUAL SOUTHEAST PROPAGATION DOWN THE RIDGE. HOWEVER...GIVEN MAXIMUM INSTABILITY AXIS FROM IOWA INTO SOUTHERN MINNESOTA AND STRONGER LOW LEVEL MOISTURE CONVERGENCE WITH THE LOW LEVEL JET LIKELY REMAINING ANCHORED WEST OF THE AREA...DO FEEL THAT THIS MCS MAY CONTINUE TO EXPERIENCE A MIXED MODE OF UPWIND AND FORWARD PROPAGATION AND CONFIDENCE NOT HIGH ON POTENTIAL OF THIS COMPLEX REACHING LOCAL AREA. DUE TO ABOVE CONCERNS...DID REINTRODUCE SOME ADDITIONAL LOW CHANCE TSRA POPS OVERNIGHT ACROSS THE NORTH WHICH ALSO WILL BECOME AN AREA OF INCREASINGLY STRONG ISENTROPIC LIFT AS LOW LEVEL SOUTHWESTERLIES BEGIN TO STRENGTHEN OVERNIGHT ACROSS THIS BAROCLINIC ZONE. ON TUESDAY...STRONGER SOUTHWESTERLY LOW LEVEL FLOW WILL SHIFT EASTWARD INTO THE AREA IN ADVANCE OF AN APPROACHING FRONT ASSOCIATED WITH UPPER TROUGH MOVING ACROSS SOUTHERN CANADA. AN AXIS OF DEEPER LOW LEVEL MOISTURE WILL ADVECT INTO THE AREA FROM THE NORTHWEST BY LATE TUESDAY AFTERNOON OR TUESDAY EVENING. CONVECTIVE POTENTIAL DURING THE DAY IS SOMEWHAT UNCLEAR...WITH FORECAST SOUNDINGS STILL SUGGESTING CAPPED CONDITIONS IN PLACE UNTIL THIS AXIS OF DEEPER MOISTURE DROPS INTO THE AREA LATE IN THE DAY. RENEWED MCS DEVELOPMENT IS EXPECTED ACROSS THE UPPER MIDWEST TUESDAY AFTERNOON...AND SOME RESIDUAL DEBRIS CLOUDINESS IS POSSIBLE ACROSS THE AREA. DESPITE LOW LEVEL THERMAL RIDGE ADVECTING INTO THE AREA AND FORECAST AFTERNOON HEAT INDEX VALUES NEAR 100...WILL HOLD OFF ON HEAT ADVISORY HEADLINES AT THIS TIME DUE TO UNCERTAINTIES WITH CLOUD COVER. SOME SYNOPTIC WIND GUSTS TO 20 TO 30 MPH ALSO POSSIBLE DURING THE DAY TUESDAY WITH TIGHTENING LOW LEVEL HEIGHT GRADIENT IN ADVANCE OF THE FRONT. OF GREATEST CONCERN TUESDAY NIGHT WILL BE POTENTIAL FOR SEVERE WEATHER/HEAVY RAIN WITH INCREASING INSTABILITY WITH THE ARRIVAL OF DEEPER MOISTURE AND SUFFICIENT DEEP LAYER SHEAR PROFILES. STRONGEST WARM ADVECTION AND LOW LEVEL MOISTURE CONVERGENCE WILL LIKELY REMAIN NORTH NORTHEAST OF THE AREA...BUT STILL CONCERN OVER THE LOCAL AREA OF MCS MOVING INTO THE AREA FROM THE NORTHWEST TUESDAY NIGHT WITH POSSIBLE WIND THREAT. EVEN IF MCS PROPAGATES EAST/NORTHEAST OF THE AREA...UPWIND DEVELOPMENT ALONG THE FRONT TRAILING BACK TO THE SOUTHWEST SEEMS PROBABLE AT THIS POINT...SO HAVE GONE AHEAD AND UPPED POPS TO LIKELY ACROSS THE NORTH. && .LONG TERM... WEDNESDAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL FLATTEN AS ENERGY IN A HIGH ZONAL FLOW MOVES EAST ACROSS THE NORTHERN CONUS AND FAR SOUTHERN CANADA. TIMING OF THESE INDIVIDUAL WAVES INTO THE WESTERN GREAT LAKE REGION ARE CRITICAL TO THE TIMING OF STORMS. VERY LOW MODEL CONFIDENCE IN THE TIMING OF INDIVIDUAL WAVES PAST SATURDAY MORNING GIVEN GFS AND CANADIAN GEM ENSEMBLE SPREAD AMONG MEMBERS. HOWEVER...THE BULK OF THESE ENSEMBLES SUPPORT A INDICATION OF A LONGWAVE TROF BEGINNING TO SET UP OVER THE EAST CONUS WITH THE UPPER LEVEL RIDGE SUPPRESSED TO THE SOUTHWEST. FOR NOW...HAVE PLACED A LITTLE MORE DETAIL IN THE TIMING OF STORMS WEDNESDAY...AND LEFT THE CHANCE FOR STORMS FRIDAY/FRIDAY NIGHT. THE MEX MOS HIGHS MAY BE A LITTLE COOL OVER EAST AREAS WERE ANTECEDENTLY DRY CONDITIONS WILL LIKELY ALLOW A LARGER DIURNAL SPREAD. KEPT TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD GIVEN PERSISTENCE THAT INCLUDED 32 OF THE PAST 33 DAYS AT OR ABOVE NORMAL AT FORT WAYNE. && .AVIATION... 18Z TAFS...PRIMARY AVIATION CONCERNS FOR THIS PERIOD WILL BE THE POTENTIAL OF ISOLATED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING...AND ALSO INCREASING WIND SPEEDS ON TUESDAY. A FAIRLY STRONG UPPER LEVEL JET CONTINUES TO SPILL DOWN THE UPSTREAM RIDGE INTO THE SOUTHERN GREAT LAKES REGION. THE COMBINATION OF WEAK FORCING ASSOCIATED WITH THIS JET STREAK AND VERY SUBTLE LOW LEVEL CONVERGENCE ZONE ASSOCIATED WITH WESTWARD EXTENT OF COOL FRONT BOUNDARY TRACKING THROUGH THE EASTERN GREAT LAKES REGION HAS LED TO RECENT SHOWER AND THUNDERSTORM DEVELOPMENT FROM SOUTH CENTRAL LOWER MICHIGAN INTO NORTHWEST OHIO. THROUGH TIME THIS AFTERNOON...WEAK LOW LEVEL CONVERGENCE ZONE SHOULD GRADUALLY SHIFT SOUTHWARD WITH MOVEMENT OF THE FRONT...BUT STRENGTH OF FORCING BECOMES MORE IN QUESTION FOR LOCATIONS FURTHER SOUTH. DESPITE MODERATE SHEAR AND MODERATE TO STRONG INSTABILITY AT KFWA THIS AFTERNOON...HAVE OPTED TO KEEP TAFS DRY DUE TO UNCERTAINTIES AND LOW CONFIDENCE REGARDING STRENGTH OF MID LEVEL FORCING AS FAR SOUTH AS KFWA. WEST TO NORTHWEST WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT...AND THEN EVENTUALLY SOUTH SOUTHWEST ON TUESDAY AS SFC HIGH SHIFTS OFF TO THE EAST. SFC REFLECTION AND COLD FRONT WITH NEXT UPSTREAM SYSTEM WILL APPROACH THE NORTHERN GREAT LAKES ON TUESDAY...RESULTING IN STRENGTHENING SOUTHWEST WINDS FOR TERMINALS. STRONGEST GUSTS THIS FORECAST CYCLE EXPECTED AT KSBN WHERE SOME GUSTS TO 15 TO 20 KNOTS POSSIBLE BY LATE MORNING. && .MARINE... NOT MUCH CHANGE TO PREVIOUS MARINE THINKING WITH A PERIOD OF POTENTIALLY DANGEROUS CONDITIONS FOR RECREATIONAL BOATERS AND SWIMMERS. SOUTHWEST WINDS WILL STRENGTHEN DURING THE DAY TUESDAY WITH WAVE HEIGHTS BUILDING INTO THE 2 TO 4 OR 3 TO 5 FOOT RANGE BY EARLY TUESDAY EVENING. A MODERATE RISK OF RIP CURRENTS IS EXPECTED BEGINNING LATE TUESDAY NIGHT...TRANSITIONING TO A HIGH RISK FOR WEDNESDAY BEHIND A COLD FRONT TRACKING THROUGH THE AREA BRINGING WINDS AROUND TO THE NORTH. THESE CONDITIONS LIKELY TO PERSIST INTO LATE WEDNESDAY NIGHT. .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...SKIPPER AVIATION...MARSILI MARINE...MARSILI
Hazardous weather outlook, Aug 1, 9:20 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 920 AM EDT MON AUG 1 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-021330- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 920 AM EDT MON AUG 1 2011 /820 AM CDT MON AUG 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY... ROUGHLY EAST OF A DOWAGIAC MICHIGAN TO DECATUR INDIANA LINE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...IS ESPECIALLY ACROSS EXTREME NORTHEAST INDIANA INTO NORTHWEST OHIO WITH GUSTY WINDS AND HAIL AS THE MAIN THREATS. PEAK AFTERNOON HEAT INDICES ARE EXPECTED TO REACH THE 95 TO 100 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HOT AND HUMID CONDITIONS ARE EXPECTED MUCH OF THIS PERIOD. PEAK AFTERNOON HEAT INDICES ARE EXPECTED TO REACH AROUND 100 ON TUESDAY AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY AND AGAIN THURSDAY NIGHT AND FRIDAY. A FEW OF THE STORMS COULD BE SEVERE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT...SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING WITH THE POTENTIAL OF AN ISOLATED SEVERE THUNDERSTORM. SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-021330- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 920 AM EDT MON AUG 1 2011 /820 AM CDT MON AUG 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHERN MICHIGAN THIS MORNING. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY AND AGAIN THURSDAY NIGHT AND FRIDAY. A FEW OF THE STORMS COULD BE SEVERE TUESDAY NIGHT. CONDITIONS HAZARDOUS TO SMALL CRAFT MAY OCCUR TUESDAY NIGHT INTO WEDNESDAY. IN ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENTS TUESDAY AND A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...ACTIVATION MAY BE NEEDED BY TUESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 1, 5:12 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 PM EDT MON AUG 1 2011
OHZ005-012145-
HENRY OH-
512 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN HENRY COUNTY IN
NORTHWEST OHIO...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIBERTY CENTER...OR 6 MILES NORTHEAST OF
NAPOLEON...MOVING SOUTHEAST AT 25 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MCCLURE...
DESHLER...
GRELTON AND MALINTA...
HAMLER...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHWESTERN OHIO.
LAT...LON 4116 8400 4117 8402 4148 8413 4149 8394
4140 8387 4117 8388
TIME...MOT...LOC 2112Z 332DEG 17KT 4142 8401
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:42 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 46 min |
| Aug 1, 5:12 PM EDT | Special Weather Statement | IWX | Henry | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.